Artículos de revistas
Hypotension caused by therapeutic doses of venlafaxine: case report and proposed pathophysiological mechanisms
JOURNAL OF PSYCHOPHARMACOLOGY, v.22, n.2, p.214-216, 2008
MAUA, Fernando Henrique Nadalini
ANDRADE, Arthur Guerra de
ALVES, Tania Correa de Toledo Ferraz
Although venlafaxine is usually associated with modest increases in blood pressure and not so often clinical hypertension, there are a few reported cases of hypotension related to overdoses of this specific antidepressant. The case study of a young female patient with a history of Major Depressive Disorder who initiated treatment with venlafaxine 75 mg/day and developed hypotension when the dosage was titrated up to 225 mg/day is described. The patient did not present comorbid diseases nor use other medication. A temporal association and a dose-dependent relationship between the hypotension and the use of venlafaxine is shown. To the best of the knowledge of the authors, this is the first case report that specifically associates regular doses of venlafaxine with the presence of hypotension. A pathophysiological mechanism is proposed, involving the participation of presynaptic alpha2-adrenergic receptors and the presence of a possible genetic polymorphism of cytochrome P4502D6, which is associated with lower drug metabolization, to explain the relationship between venlafaxine in regular dosage and development of hypotension.